Indapamide induced SIADH with hypokalaemia

A case report

Navin Patil, N. Karthik Rao, O. Balaji, Handattu Manjunath Hande, Raghavendra Rao, George Varghese, Arushi Aishwarya

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Hyponatremia and hypokalemia is very common among elderly and hospital bound patients. Etiology includes physiological changes, disease per se and also drugs. Elderly patients with hyponatremia usually have features typical of Syndrome of inappropriate antidiuretic hormone (SIADH). Signs and symptoms depend on the degree of hyponatremia and also on the rate at which patients develop it. Many drugs produce SIADH which includes vasopressin, NSAIDs, antipsychotics, antidepressants and thiazide and thiazide like diuretics. We report a case of Indapamide induced SIADH and hypokalemia in a 80 year old male who is a known hypertensive. Increasing use of Indapamide will put patients in a risk of hyponatremia as well as hypokalemia. Changes in the mental status and complaints of weakness and fatigue, in elderly patients taking Indapamide should prompt the clinician to measure serum sodium concentration as well as the potassium concentration for adverse drug reactions.

Original languageEnglish
Pages (from-to)2693-2696
Number of pages4
JournalResearch Journal of Pharmaceutical, Biological and Chemical Sciences
Volume7
Issue number3
Publication statusPublished - 01-01-2016

Fingerprint

Indapamide
Hypokalemia
Vasopressins
Hyponatremia
Thiazides
Pharmaceutical Preparations
Non-Steroidal Anti-Inflammatory Agents
Sodium Chloride Symporter Inhibitors
Diuretics
Antidepressive Agents
Antipsychotic Agents
Potassium
Drug-Related Side Effects and Adverse Reactions
Sodium
Signs and Symptoms
Fatigue of materials
Fatigue
Serum

All Science Journal Classification (ASJC) codes

  • Biochemistry, Genetics and Molecular Biology(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Cite this

Patil, N., Karthik Rao, N., Balaji, O., Hande, H. M., Rao, R., Varghese, G., & Aishwarya, A. (2016). Indapamide induced SIADH with hypokalaemia: A case report. Research Journal of Pharmaceutical, Biological and Chemical Sciences, 7(3), 2693-2696.
Patil, Navin ; Karthik Rao, N. ; Balaji, O. ; Hande, Handattu Manjunath ; Rao, Raghavendra ; Varghese, George ; Aishwarya, Arushi. / Indapamide induced SIADH with hypokalaemia : A case report. In: Research Journal of Pharmaceutical, Biological and Chemical Sciences. 2016 ; Vol. 7, No. 3. pp. 2693-2696.
@article{4680c3f2792e4f9f8c77003b047afc47,
title = "Indapamide induced SIADH with hypokalaemia: A case report",
abstract = "Hyponatremia and hypokalemia is very common among elderly and hospital bound patients. Etiology includes physiological changes, disease per se and also drugs. Elderly patients with hyponatremia usually have features typical of Syndrome of inappropriate antidiuretic hormone (SIADH). Signs and symptoms depend on the degree of hyponatremia and also on the rate at which patients develop it. Many drugs produce SIADH which includes vasopressin, NSAIDs, antipsychotics, antidepressants and thiazide and thiazide like diuretics. We report a case of Indapamide induced SIADH and hypokalemia in a 80 year old male who is a known hypertensive. Increasing use of Indapamide will put patients in a risk of hyponatremia as well as hypokalemia. Changes in the mental status and complaints of weakness and fatigue, in elderly patients taking Indapamide should prompt the clinician to measure serum sodium concentration as well as the potassium concentration for adverse drug reactions.",
author = "Navin Patil and {Karthik Rao}, N. and O. Balaji and Hande, {Handattu Manjunath} and Raghavendra Rao and George Varghese and Arushi Aishwarya",
year = "2016",
month = "1",
day = "1",
language = "English",
volume = "7",
pages = "2693--2696",
journal = "Research Journal of Pharmaceutical, Biological and Chemical Sciences",
issn = "0975-8585",
publisher = "RJPBCS",
number = "3",

}

Patil, N, Karthik Rao, N, Balaji, O, Hande, HM, Rao, R, Varghese, G & Aishwarya, A 2016, 'Indapamide induced SIADH with hypokalaemia: A case report', Research Journal of Pharmaceutical, Biological and Chemical Sciences, vol. 7, no. 3, pp. 2693-2696.

Indapamide induced SIADH with hypokalaemia : A case report. / Patil, Navin; Karthik Rao, N.; Balaji, O.; Hande, Handattu Manjunath; Rao, Raghavendra; Varghese, George; Aishwarya, Arushi.

In: Research Journal of Pharmaceutical, Biological and Chemical Sciences, Vol. 7, No. 3, 01.01.2016, p. 2693-2696.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Indapamide induced SIADH with hypokalaemia

T2 - A case report

AU - Patil, Navin

AU - Karthik Rao, N.

AU - Balaji, O.

AU - Hande, Handattu Manjunath

AU - Rao, Raghavendra

AU - Varghese, George

AU - Aishwarya, Arushi

PY - 2016/1/1

Y1 - 2016/1/1

N2 - Hyponatremia and hypokalemia is very common among elderly and hospital bound patients. Etiology includes physiological changes, disease per se and also drugs. Elderly patients with hyponatremia usually have features typical of Syndrome of inappropriate antidiuretic hormone (SIADH). Signs and symptoms depend on the degree of hyponatremia and also on the rate at which patients develop it. Many drugs produce SIADH which includes vasopressin, NSAIDs, antipsychotics, antidepressants and thiazide and thiazide like diuretics. We report a case of Indapamide induced SIADH and hypokalemia in a 80 year old male who is a known hypertensive. Increasing use of Indapamide will put patients in a risk of hyponatremia as well as hypokalemia. Changes in the mental status and complaints of weakness and fatigue, in elderly patients taking Indapamide should prompt the clinician to measure serum sodium concentration as well as the potassium concentration for adverse drug reactions.

AB - Hyponatremia and hypokalemia is very common among elderly and hospital bound patients. Etiology includes physiological changes, disease per se and also drugs. Elderly patients with hyponatremia usually have features typical of Syndrome of inappropriate antidiuretic hormone (SIADH). Signs and symptoms depend on the degree of hyponatremia and also on the rate at which patients develop it. Many drugs produce SIADH which includes vasopressin, NSAIDs, antipsychotics, antidepressants and thiazide and thiazide like diuretics. We report a case of Indapamide induced SIADH and hypokalemia in a 80 year old male who is a known hypertensive. Increasing use of Indapamide will put patients in a risk of hyponatremia as well as hypokalemia. Changes in the mental status and complaints of weakness and fatigue, in elderly patients taking Indapamide should prompt the clinician to measure serum sodium concentration as well as the potassium concentration for adverse drug reactions.

UR - http://www.scopus.com/inward/record.url?scp=84973277763&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84973277763&partnerID=8YFLogxK

M3 - Article

VL - 7

SP - 2693

EP - 2696

JO - Research Journal of Pharmaceutical, Biological and Chemical Sciences

JF - Research Journal of Pharmaceutical, Biological and Chemical Sciences

SN - 0975-8585

IS - 3

ER -

Patil N, Karthik Rao N, Balaji O, Hande HM, Rao R, Varghese G et al. Indapamide induced SIADH with hypokalaemia: A case report. Research Journal of Pharmaceutical, Biological and Chemical Sciences. 2016 Jan 1;7(3):2693-2696.